Arkansas, 2006Hail in Arkansas, May 14, 2006
May 14, 2006 · NWS JAN · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 14, 1:53 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 14, 1:53 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
253 AM CDT SUN MAY 14 2006
.DISCUSSION...NOT A LOT OF CHANGES IN PREVIOUS THINKING AS NW FLOW
REMAINS OVERHEAD THROUGHOUT THE ENTIRE FORECAST. THIS WILL CONTINUE
THE BELOW NORMAL TEMPS AND LOW POPS THROUGH NEXT WEEKEND.
COLD FRONT ALREADY IN THE CWA WITH SHRA AND TSRA TRYING TO DEVELOP.
THROUGH 07Z MOST OF THE ACTIVITY HAS REMAINED OUT OF THE AREA. THIS
FRONT WILL SOMEWHAT STALL/WEAKEN AS IT APPROACHES THE I 20 CORRIDOR
THIS MORNING. ALONG AND SOUTH OF THE FRONT SHRA AND TSRA WILL
CONTINUE. BY MIDDAY THOUGH SHRA AND TSRA WILL COME TO AN END NORTH
OF I 20 AND BY AFTERNOON AS THE NEXT S/W APPROACHES THE FRONT WILL
ONCE AGAIN PUSH SOUTH. THIS WILL END PRECIP CHANCES FOR THE ENTIRE
CWA BY THIS EVENING. WITH THAT SAID I WILL AGAIN CUT GUIDANCE
DRASTICALLY ACROSS THE NORTH. WILL ALSO KEEP A CLOSE EYE ON
CONVECTION TO SEE IF AN UPDATE IS NEEDED TO RAISE POPS ACROSS THE
WEST IF IT LOOKS LIKE RAIN WILL BE MORE WIDESPREAD AROUND SUNRISE. AS
FOR STRONG TO SEVERE WEATHER...A FEW STORMS WILL BE POSSIBLE OF
APPROACHING SEVERE LIMITS IN THE SOUTHWEST THIS MORNING WHERE THE
BEST INSTABILITY...LAPSE RATES...AND MOISTURE WILL STILL BE LOCATED.
OVERALL THOUGH THE SEVERE THREAT WILL QUICKLY BE DIMINISHING AFTER
SUNRISE AS THE DEEP LAYER SHEAR DECREASES AND BEST INSTABILITY AND
MOISTURE IS SHOVED BACK TO THE SOUTHWEST OVER TX AND LA. ALSO LAPSE
RATES WILL NOT BE AS IMPRESSIVE DUE TO THE LL COOLING WITH THE
APPROACH AND PASSAGE OF THE FRONT. HIGHS ARE A LITTLE TRICKY TODAY.
MOS CAME BACK DOWN IN SOME LOCATIONS COMPARED TO LAST NIGHT BUT
LOOKING AT THE H925 AND H85 TEMPS MID 70 TO NEAR 80 WOULD BE POSSIBLE
TODAY. THE DECIDING FACTORS TODAY WILL BE THE SPEED AND STRENGTH OF
THE FRONT AND CLOUD COVER/RAIN. I FULLY EXPECT TO SEE GOOD CLOUD
COVER TODAY HINDERING MIXING AND IF THERE IS RAIN TEMPS WILL BE
COOLER THAN MOS. THAT SAID I THINK MOS IS PRETTY GOOD TODAY WITH THE
EXCEPTION OF THE NW AND I WILL ONLY CUT GUIDANCE IN THAT AREA TODAY.
TONIGHT AND TOMORROW...WITH THE FRONT SOUTH OF THE AREA AND THE SFC
HIGH PRESSURE BUILDING...COOLER AND DRIER AIR WILL FILTER IN. ALSO
EXPECT TO SEE CLOUDS CLEARING THROUGH THE DAY TOMORROW. THE ONLY
PLACE WHERE CLOUDS COULD STILL BE A PROBLEM WILL BE IN THE NW WHERE
YOU START TO GET CLOSER TO THE COLD CORE. WITH THAT LOWS TOMORROW
MORNING WILL BE IN THE UPPER 40S TO MID 50S AND THIS IS A FEW
DEGREES BELOW GUIDANCE IN CERTAIN LOCATIONS(GLH...GWO...AND TVR
MAINLY). AS FOR HIGHS TOMORROW. I CANT MAKE ANY HUGE IMPROVEMENTS
OVER GUIDANCE AS MOS CAME DOWN PRETTY GOOD DOESNT LOOK TO BAD. H925
TEMPS OF 11-14C AND H85 TEMPS OF 6-8C SUGGEST UPPER 60S TO MID 70S.
I SEE NO REASON TO GO AGAINST THAT AND WILL STICK PRETTY CLOSE TO
GUIDANCE VALUES FOR HIGHS. /CAB/
NOT A WHOLE LOT OF CHANGE FOR THE EXTENDED PORTION OF THE FORECAST
FROM WHAT WAS ADVERTISED YESTERDAY. ANOMALOUS UPPER LOW OVER THE OHIO
VALLEY WILL CONTINUE TO KEEP THE REGION WELL BELOW CLIMO READINGS
THROUGH MID-WEEK. BASICALLY 50S FOR LOWS AND 70S FOR HIGHS...NOT TOO
SHABBY FOR MID MAY THE MAIN ISSUE FOR THE MID WEEK PERIOD WILL BE
SCT CONVECTION TUE/WED AFTERNOON. COLD TEMPS ALOFT...NEARLY -20C AT
H5...WILL PROMOTE STEEP LAPSE RATES AND ABOUT 500-700 MLCAPE AS SFC
HEATING TOPS OUT IN THE MID 70S. DEEP LAYER SHEAR WILL BE AROUND
20KTS AND MAY SUPPORT SOME ORGANIZED CLUSTERS. THERE MAY BE SOME
SMALL HAIL POTENTIAL BUT DUE TO THE LOW AMOUNTS OF INSTABILITY WILL
JUST WAIT AND SEE HOW ALL THIS EVOLVES OVER THE NEXT FEW DAYS. AS FOR
POPS...JUST FOLLOWED GUIDANCE AS THERE IS NO REASON TO DEVIATE.
BY THU...MID-LEVEL CAPPING WILL MOVE IN AS LOW-LEVEL AND MID-LEVEL
FLOW BECOMES MORE WESTERLY. THIS WILL ALSO PROMOTE WARMER HIGHS
THU/FRI. GUIDANCE LOOKED A BIT LOW FOR 925MB TEMPS 18C ON THU AND
20C ON FRI...SO I EITHER WENT WITH OR INCREASED A FEW DEGREES.
ACTUALLY...GUIDANCE YESTERDAY WAS A BIT WARMER AND MORE INLINE WITH
WHAT THOSE 925MB TEMPS SUPPORT FOR MID MAY. AS FOR POPS...HAVE
CONTINUED TO CUT AND KEEP THEM LOW DUE THE CAPPING THE FORECAST
SOUNDINGS ARE INDICATING.
WE MAY SEE SOME BETTER RAIN CHANCES BY SUN AS A ANOTHER SFC FRONT
NEARS FROM THE NORTH AND A UPPER SHEAR AXIS SETS UP OVER TX. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 53 72 51 / 46 3 3 5
MERIDIAN 73 51 73 48 / 46 3 3 5
VICKSBURG 76 52 73 53 / 48 3 3 5
HATTIESBURG 78 56 76 48 / 42 4 4 4
NATCHEZ 76 56 73 49 / 49 10 3 4
GREENVILLE 73 51 71 53 / 6 2 3 11
GREENWOOD 73 49 71 51 / 6 3 3 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: CAB
LONG TERM: CME
Hazardous weather outlook, May 13, 1:46 PM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SAT MAY 13 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141946-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
246 PM CDT SAT MAY 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING
WEST OF INTERSTATE 55. A FEW THUNDERSTORMS MAY BECOME SEVERE AND
PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. THE PRIMARY SEVERE
STORM RISK WILL BE LARGE HAIL WITH HAIL TO THE SIZE OF QUARTERS
POSSIBLE. THE RISK FOR ISOLATED STRONG TO SEVERE STORMS WILL
CONTINUE IN THE CORRIDOR SOUTH OF INTERSTATE 20 AND WEST OF
INTERSTATE 55 AFTER MIDNIGHT.
AN UNSTABLE AIR MASS PERSISTS ACROSS THE ARKLAMISS. A SLOW
INTRUSION OF GULF MOISTURE AHEAD OF AN APPROACHING COLD FRONT
WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING
WEST OF INTERSTATE 55. TEMPERATURES HIGH IN THE ATMOSPHERE WILL
BE COOL ENOUGH TO MAINTAIN INSTABILITY TONIGHT TO CONTINUE THE
RISK OF ISOLATED SEVERE STORMS AFTER DARK. THE CHANCE OF
THUNDERSTORMS WILL DIMINISH FROM THE NORTH TONIGHT BUT WILL
CONTINUE OVER EAST CENTRAL LOUISIANA AND WEST CENTRAL AND
SOUTHWEST MISSISSIPPI AFTER MIDNIGHT AHEAD OF THE COLD FRONT.
STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL FOR QUARTER SIZE
HAIL AND WIND GUSTS TO 60 MPH.
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER EAST
CENTRAL LOUISIANA AND SOUTH MISSISSIPPI SUNDAY AHEAD OF THE COLD
FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
EARLY BUT THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH
BY MID AFTERNOON AS THE FRONT DROPS SOUTH OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Hail, Chicot
- When
- May 14, 3:23 AM CST to 3:33 AM CST
- Where
- Chicot County, 10 mi NW of Eudora
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.217, -91.383
A swath of penny to nickel to quarter sized hail fell from just east of Portland to Eudora.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Carolina, May 14, 2006$1.3 million · F2 · 1 event
- Lightning Strike in Georgia, May 14, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 14, 2006$1.6 million · 2.75 in hail · 10 events
- Tornado in South Carolina, May 14, 20061 injured · $400,000 · F1 · 1 event
- Hail in Louisiana, May 14, 2006$930,000 · 2.5 in hail · 3 events
- Hail in Georgia, May 14, 2006$1.0 million · 1.75 in hail · 1 event
- Tornado in South Carolina, May 14, 2006$250,000 · F1 · 1 event
- Flash Flooding and Hail in Texas, May 14, 20062 injured · $110,000 · 2.5 in hail · 19 events
- Tornadoes and Hail in North Carolina, May 14, 2006$85,000 · F1 · 12 events
- Tornado and Hail in Texas, May 14, 2006$200,000 · F0 · 8 events
- Hail and Damaging Winds in Texas, May 14, 2006$128,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 14, 2006$200,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506059.